Alert archive / Washington / Wind Advisories in 2011
Wind Advisory 42, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 28, 2011, 10:11 PM PST for 4 counties in Washington. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Dec 28, 2011, 10:11 PM PST (06:11 UTC)
- Expired
- Dec 29, 2011, 8:33 AM PST
- In force
- 10 hr
- Issued by
- NWS Pendleton, OR
Counties Benton County, WA, Franklin County, WA, Klickitat County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 73 km from the middle of the area, began a volume at 06:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 6.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 257 m²/s²
- 0-3 km storm-relative helicity
- 271 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424 WWUS76 KPDT 290611 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1011 PM PST WED DEC 28 2011 WAZ028-291415- /O.NEW.KPDT.WI.Y.0042.111229T0611Z-111229T1500Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 1011 PM PST WED DEC 28 2011 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST THURSDAY. * WINDS: SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 55 MPH. THE STRONGEST WINDS WILL BE IN THE HANFORD AREA. * IMPACTS: STRONG WIND GUSTS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
2 follow-up statements
830 WWUS76 KPDT 291417 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 617 AM PST THU DEC 29 2011 WAZ028-292000- /O.EXT.KPDT.WI.Y.0042.000000T0000Z-111229T2000Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 617 AM PST THU DEC 29 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON PST TODAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL NOON PST TODAY. * WINDS: SOUTHWEST 25 TO 35 MPH WITH GUSTS TO 50 MPH. THE STRONGEST WINDS WILL BE IN THE HANFORD AREA. * IMPACTS: STRONG WIND GUSTS WILL CREATE DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 45 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. && $$
590 WWUS76 KPDT 291633 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 833 AM PST THU DEC 29 2011 WAZ028-291745- /O.CAN.KPDT.WI.Y.0042.000000T0000Z-111229T2000Z/ LOWER COLUMBIA BASIN OF WASHINGTON- INCLUDING THE CITIES OF...CONNELL...PROSSER...TRI-CITIES 833 AM PST THU DEC 29 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. WINDS WILL CONTINUE TO DECREASE THROUGHOUT THE DAY. SOME LOCALLY WINDY CONDITIONS WILL REMAIN POSSIBLE ALONG THE LEEWARD SIDE OF RATTLESNAKE MOUNTAIN AND ACROSS THE HANFORD RESERVATION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 28, 9:44 PM PST, 27 minutes earlier.
Area forecast discussion, Dec 28, 9:44 PM PST, 27 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PENDLETON OR 944 PM PST WED DEC 28 2011 UPDATED AVIATION DISCUSSION .UPDATE...ONE BAND OF RAIN IS MOVING THROUGH NORTHEAST OREGON MOUNTAINS WHILE ANOTHER BAND IS MOVING ACROSS THE CASCADES INTO SOUTHEAST WASHINGTON AND NORTH CENTRAL OREGON. WINDS HAVE DECREASED OVER CENTRAL OREGON AND MIXING OF HIGHER WINDS ALOFT TO THE SURFACE IS NO LONGER EXPECTED...SO THE WIND ADVISORY WAS ALLOWED TO EXPIRE. COONFIELD && .AVIATION...06Z TAFS...PRESSURE GRADIENTS WILL DECREASE AFTER PASSAGE OF THE CURRENT BAND OF PRECIPITATION SO WINDS WILL DIMINISH OVERNIGHT. IFR/LIFR WILL OCCUR AT KDLS IN HEAVIER RAIN AT TIMES UNTIL 29/09Z. TEMPORARY CLEARING WILL OCCUR 14-21Z AS A RIDGE MOVES THROUGH. CONDITIONS WILL DETERIORATE AGAIN THURSDAY AFTERNOON AND EVENING AS ANOTHER SYSTEM MOVES IN. COONFIELD && .PREV DISCUSSION... /ISSUED 420 PM PST WED DEC 28 2011/ SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...THE NEXT PACIFIC SYSTEM WILL SWING ACROSS THE REGION TONIGHT. THIS SYSTEM SHOULD BRING SOME PRECIP TO MOST LOCATIONS, THOUGH THE HEAVIEST PRECIP WILL BE OVER AND NEAR THE MOUNTAINS. WINDS WILL REMAIN BREEZY TO WINDY THROUGH THE NIGHT. THE POTENTIAL FOR SURFACING OF WINDS ALOFT FOR LOCALLY STRONG WIND GUSTS WILL CONTINUE INTO EARLY EVENING ALONG THE OREGON CASCADE EAST SLOPES. THUS WILL CONTINUE TO CURRENT WIND ADVISORIES IN CENTRAL AND NORTH CENTRAL OREGON. SNOW LEVELS WILL RANGE FROM NEAR 5000 FEET OVER CENTRAL WASHINGTON TO NEAR 7000 FEET OVER MUCH OF NORTHEAST AND CENTRAL OREGON. SNOW LEVELS SHOULD FALL BY THURSDAY MORNING BEHIND THE NEXT SYSTEM, WITH LEVELS RANGING BETWEEN 4500 FEET (WASHINGTON ZONES) TO NEAR 6000 FEET (CENTRAL OREGON). MAY SEE A BIT OF A BREAK IN PRECIP ON THURSDAY. FOR NOW HAVE KEPT POPS IN THE LIKELY RANGE OVER THE MOUNTAINS WITH SLIGHT CHANCE TO CHANCE POPS AT THE LOWER ELEVATIONS. DID DRY OUT THE YAKIMA VALLEY AND PORTIONS OF THE WASHINGTON LOWER COLUMBIA BASIN THURSDAY AFTERNOON. ANOTHER SYSTEM IS EXPECTED TO MOVE ONSHORE AND THROUGH THE REGION THURSDAY NIGHT. SNOW LEVELS WILL AGAIN RISE AHEAD OF THIS NEXT SYSTEM. SOUTH WINDS COULD AGAIN BECOME AN ISSUE THURSDAY NIGHT. 90 LONG TERM...FRIDAY THROUGH SUNDAY NIGHT...A STRONG COLD FRONT AND ATTENDANT PRECIPITATION WILL SWEEP ACROSS THE FORECAST AREA ON FRIDAY FOR AREA WIDE MEASURABLE RAIN AND SNOW. SNOW LEVELS START AROUND 4000-6000 FT FRIDAY MORNING AND THEN LOWER TO AROUND 3000-4000 FT BY FRIDAY AFTERNOON. THE EAST SLOPES OF THE CENTRAL WASHINGTON CASCADES MAY RECEIVE SNOW ACCUMULATIONS OF 5-10 INCHES AND THE NORTHERN BLUE MOUNTAINS ARE LIKELY TO GET ACCUMULATIONS OF 3-5 INCHES ON FRIDAY. THE COLD FRONT EXITS INTO IDAHO FRIDAY AFTERNOON. THE ATTENDANT MID/UPPER LEVEL TROUGH MOVES ACROSS THE FORECAST AREA FRIDAY NIGHT THUS TRIGGERING ADDITIONAL SNOW SHOWERS IN THE NE MOUNTAINS OF OREGON AND THE BLUE MOUNTAINS IN WASHINGTON RESULTING IN ADDITIONAL SNOW ACCUMULATIONS OF 4-8 INCHES FRIDAY NIGHT. SATURDAY A WEAK WARM FRONT WILL BRING A CHANCE OF SOME LIGHT SNOW TO THE MOUNTAINS. OTHERWISE..SATURDAY LOOKS TO BE DRY WITH MOSTLY CLOUDY SKIES. SATURDAY NIGHT THROUGH SUNDAY NIGHT A MID/UPPER LEVEL RIDGE OF HIGH PRESSURE MOVES THROUGH THE INTERIOR PACIFIC NORTHWEST FOR MAINLY DRY CONDITIONS. POLAN MONDAY THROUGH WEDNESDAY NIGHT...AN UPPER LEVEL RIDGE WILL TRY TO REBUILD OVER THE AREA FOR THE EXTENDED. AS THE RIDGE STRENGTHENS THERE MAY BE A WEAK DISTURBANCE THAT COULD PROVIDED SHOWERS TO THE MOUNTAINS OF NORTHEAST OREGON...WHILE THE EAST SLOPES OF THE CASCADES WILL CONTINUE TO GET SPILL OVER SHOWERS. SOUTH TO SOUTHWEST FLOW LOOKS TO BE DOMINATE FOR THE TIME PERIOD AND AREAS ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS CAN EXPECT TO SEE UPPER 40S TO UPPER 50S FOR HIGHS. THE LOWER COLUMBIA BASIN AREAS STILL SHOW A LIGHT NORTH WIND AND MAY BE COOLER. IF THE SOUTH WINDS ARE STRONG ENOUGH TO REACH THE BASIN THEN EXPECT HIGH TEMPERATURES TO BE 5 TO 10 DEGREES WARMER THAN THE CURRENT FORECAST. ALSO NIGHT TIME LOWS LOOK TO BE WARMER AS CLOUD COVER INCREASES AND SOUTH FLOW REMAINS OVER THE AREA. HAVE BUMPED THE TEMPERATURES UP A FEW DEGREES...ESPECIALLY ALONG THE FOOTHILLS OF THE BLUE MOUNTAINS AND CENTRAL OREGON. THE NEXT WEATHER SYSTEM LOOKS TO ARRIVE WEDNESDAY AFTERNOON AND MAY HAVE ABUNDANT PRECIPITATION ASSOCIATED. WEBER && .PRELIMINARY POINT TEMPS/POPS... PDT 46 55 43 49 / 70 40 70 90 ALW 47 55 44 51 / 70 40 70 90 PSC 44 56 41 51 / 60 20 60 60 YKM 35 49 33 43 / 50 20 60 60 HRI 42 55 39 48 / 60 20 60 70 ELN 35 46 34 42 / 60 20 70 60 RDM 43 53 41 49 / 70 60 70 70 LGD 42 50 40 44 / 70 60 70 80 GCD 43 52 41 46 / 80 60 70 70 DLS 42 52 41 49 / 80 50 60 80 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && THREAT INDEX THURSDAY : GREEN FRIDAY : GREEN SATURDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 76/76/76
Hazardous weather outlook, Dec 28, 10:07 PM PST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1007 PM PST WED DEC 28 2011
UPDATED FOR WIND ADVISORY
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
291415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
1007 PM PST WED DEC 28 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TONIGHT
STRONG WIND
LOWER COLUMBIA BASIN OF WASHINGTON
BREEZY CONDITIONS WILL CONTINUE TONIGHT AS PRESSURE GRADIENTS REMAIN
TIGHT. AREAS IN THE LEE OF THE CASCADES MAY SEE GUSTY WINDS AT TIMES
AND A WIND ADVISORY HAS BEEN ISSUED FOR THE LOWER COLUMBIA BASIN OF
WASHINGTON. REFER TO NWS PRODUCT PDXNPWPDT FOR DETAILS.
ELSEWHERE...ABUNDANT MOISTURE CONTINUES TO SPILL OVER THE CASCADES
AND RAIN SHOWERS WILL BE LIKELY ACROSS ALL AREAS TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
STRONG WIND FRIDAY
EAST SLOPES OF THE WASHINGTON CASCADES, SIMCOE HIGHLANDS,
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS
OF WASHINGTON, EASTERN COLUMBIA RIVER GORGE OF OREGON, NORTH
CENTRAL OREGON, EAST SLOPES OF THE OREGON CASCADES, LOWER
COLUMBIA BASIN OF OREGON, FOOTHILLS OF THE NORTHERN BLUE
MOUNTAINS OF OREGON, NORTHERN BLUE MOUNTAINS OF OREGON,
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON
A WET AND UNSETTLED WEATHER PATTERN WILL PERSIST THROUGH THE REST OF
THE WEEK INTO NEW YEARS WEEKEND. ONE PACIFIC WEATHER SYSTEM AFTER
ANOTHER WILL BRING AN ABUNDANT AMOUNT OF RAIN AND HIGHER MOUNTAIN
SNOW TO THE REGION. SNOW LEVELS WILL BE QUITE HIGH THROUGH MOST OF
THE PERIOD. BREEZY TO WINDY CONDITIONS WILL CONTINUE AS EACH WEATHER
SYSTEM PASSES THROUGH THE AREA, WITH A SYSTEM ON FRIDAY EXPECTED TO
HAVE STRONG WINDS OVER MOST OF THE AREA. WIND ADVISORIES MAY NEED TO
BE ISSUED ON FRIDAY. FROM SATURDAY NIGHT ONWARD A RIDGE WILL BUILD
OVER THE AREA AND WHILE A COUPLE OF WEAK SYSTEMS WILL CROSS OVER THE
RIDGE MAINLY DRY WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.Nearby
Wind Advisories in Washington, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.